Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 42, NWS Charleston, SC

June 26, 2001Bulloch County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2001, 4:44 PM EDT for Bulloch County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2001, 4:44 PM EDT (20:44 UTC)
Expired
Jun 26, 2001, 5:15 PM EDT
In force
31 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Bulloch County, GA

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:55 PM EDTHail 1.75Stilson, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2731 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WUUS52 KCHS 262045
SVRCHS
GAC031-262115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 515 PM EDT.

* AT 444 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  IVANHOE...OR ABOUT 7 MILES SOUTHWEST OF SPRINGFIELD...MOVING
  NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3230 8160 3223 8144 3226 8144 3234 8149

NNNN

RVT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 26, 3:25 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT TUE JUN 26 2001

RETURNING TO MORE OF A TYPICAL SUMMER PATTERN THE NEXT FEW DAYS AS
THE UPR LOW CONTINUES TO RETROGRADE AND THE BERMUDA HIGH BUILDS W
INTO THE CWA. NO SIGNIFICANT SHORTWAVE ENERGY IS EXPECTED FOR NEXT
FEW DAYS OTHER THAN WEAK RIPPLES THAT MAY MOVE OUT OF THE GULF AND
NE ACROSS THE CWA. WILL RETURN TO MORE DIURNAL TYPE ACTIVITY FOR THE
MOST PART. WILL GENERALLY NEED TO RELY ON SEABREEZE AND RESULTANT
BNDRIES AS FOCUS FOR ACTIVITY. UPR RIDGE TO BUILD OVER THE AREA TO
HELP STABILIZE ATMOSPHERE BUT SHOWERS/TSTMS CANNOT BE RULED OUT.

CWF...HI PRES BLDG ACRS SC WATERS WL KP FLO LGT SE/E THRU PD WI WVS
3 FT OR LESS. ONLY WDLY SCT/ISOLD PCPN XPCTD WI BST CHC ACRS GA
WATERS WHERE LESS SHEAR EXISTS IN LOW LVLS BY THU.

CHS   71  87  71  87 /  20  30  20  30
SAV   70  87  71  87 /  20  40  30  30
CHL   76  84  76  84 /  20  30  20  30
NBC   73  88  73  87 /  20  30  20  30
RBW   69  89  68  89 /  20  30  20  30

.CHS...
GA...NONE.
SC...NONE.

SLF/WOODWORTH

In the hours before

Local storm report, Jun 26, 2:46 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
246 PM EDT TUE JUN 26 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....I

0235 PM    3 S SYLVANIA              GA   .88 INCH HAIL
06/26/01   SCREVEN                        REPORTED BY SCREVEN 911
                                          CENTER

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:30 PM EDTSevere Thunderstorm WarningCHSScreven45 min
Jun 26, 4:56 PM EDTSevere Thunderstorm WarningCHSEffingham49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.